Ohio, 2012

Hail in Ohio, March 28, 2012

March 28, 2012 · NWS RLX · 3 events in 1 county or zone

Scattered to broken lines of convection form in limited moisture just ahead of a cold front. The freezing level was around 10,500 feet above mean sea level.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Scattered to broken lines of convection form in limited moisture just ahead of a cold front. The freezing level was around 10,500 feet above mean sea level.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Mar 28, 1:49 PM EST, 45 minutes earlier.

Area forecast discussion, Mar 28, 1:49 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
249 PM EDT WED MAR 28 2012

.SYNOPSIS...
A COLD FRONT WILL BRING STORMS THIS AFTERNOON INTO THIS EVENING ACROSS
THE AREA. SOME STORMS MAY BECOME STRONG TO POTENTIALLY SEVERE. COLD
HIGH PRESSURE BUILDS IN THURSDAY NIGHT. ANOTHER COLD FRONT CROSSES
FRIDAY EVENING...AGAIN PRECEDED BY STRONG STORMS.

&&

.NEAR TERM /THROUGH THURSDAY/...
THIS EVENING LARGE SCALE FORCING FOR ASCENT WILL GENERALLY DECREASE
NORTH TO SOUTH BUT WILL CONTINUE ACROSS SOUTHERN PORTIONS OF THE
FORECAST AREA. A SHORTWAVE MOVING THROUGH THE MEAN NORTHWEST FLOW
ALOFT WILL PROGRESS TOWARDS THE AREA THIS EVENING...WITH THE 500MB
AXIS ROUGHLY BISECTING THE FORECAST AREA NORTH TO SOUTH BY 06Z. AT
THE SURFACE THE APPROACHING COLD FRONT WHICH HAD SLOWED DOWN IN
ITS FORWARD PROGRESSION SHOULD BEGIN TO PICK UP SOME FORWARD SPEED
SOUTHWARD AS THE ATTENDANT SFC LOW NORTH OF THE AREA CONTINUES
EASTWARD...AND SHOULD BE LOCATED ROUGHLY NEAR THE OHIO RIVER BY
00Z. BULK OF THE LOW-MID LEVEL MOISTURE HOWEVER WILL CONTINUE
SOUTH OF THE SFC FRONT WITH BEST MOISTURE LOCATED OVER SOUTHERN
COAL FIELDS THIS EVENING. EVEN HERE...SOME DISCREPANCIES EXIST
WITH MOISTURE AVAILABILITY BUT WILL LEAN TOWARDS NEAR-TERM GUIDANCE
WHICH CONTINUES A DECENT AMOUNT OF LOW LEVEL MOISTURE ACROSS THE
SOUTH...WHEREAS LATEST NAM SOUNDINGS DEPICT ONLY SLIGHTLY MORE
THAN A PINCH OF MOISTURE AROUND 800MB. REGARDING POPS...THIS APPEARS
TO BE A GOOD CASE FOR USE OF PROBABILISTIC FIGURES AND WITH NEAR
TERM PRECIP GUIDANCE CONTINUING TO DEPICT POPS ACROSS THE SOUTHERN
COALFIELDS THIS EVENING WITH SREF ENSEMBLES IN SUPPORT...WILL GO
AHEAD AND CONTINUE LIKELY POPS BETWEEN 00-03Z WHICH PREVIOUS FCST
HAD A GOOD HANDLE ON. SVR THUNDERSTORMS WILL STILL BE POSSIBLE AT
THE OUTSET OF THE FORECAST PERIOD THIS EVENING BUT STORM INTENSITY
AND/OR RAIN RATES SHOULD BEGIN TO WANE FAIRLY QUICKLY WITH THE
LOSS OF DAYTIME HEATING/INSTABILITY.

AS THE SURFACE FRONT AND UPPER LEVEL TROUGH CONTINUE SOUTH AND EASTWARD
AFTER 06Z ANY REMAINING PRECIP SHOULD RAPIDLY COME TO AN END WITH DISSIPATING
CLOUDS ACROSS THE LOWLANDS. THE HIGH TERRAIN WILL CONTINUE TO SEE CLOUDS
AS TRAPPED LOW LEVEL MOISTURE IS FORCED UP THE TERRAIN.

RISING HEIGHTS WITH UPPER LEVEL RIDGING BUILDING IN FROM THE WEST
WILL PROVIDE A GENERALLY PLEASANT DAY THURSDAY WITH TEMPS IN THE
UPPER 50S/LOWER 60S IN MOST LOCATIONS...WITH 40S WITH CLOUDS HANGING
ON IN THE HIGH TERRAIN.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
NW FLOW IN WAKE OF EXITING SYSTEM THU WILL BE INSUFFICIENT FOR
PRECIPITATION GIVEN SHALLOW DEPTH OF MOISTURE AND LOW LEVEL
TEMPERATURES MAINLY ABOVE FREEZING.  EVEN SPRINKLES NOT WORTH A
MENTION WITH STRONG THUNDERSTORMS ELSEWHERE IN THE FORECAST TWICE.
FOR THE WIND ITSELF...DO HAVE 40-45 KT WIND GUSTS ON THE HIGHEST
RIDGES THU MORNING.

THE CLEAR...COLD NT SLATED FOR THU NT WILL BE RUSHED BY THE MAIN
CONUNDRUM OF THIS FCST PACKAGE...WHICH IS THE FASTER TIMING OF THE
NEXT SYSTEM INDICATED BY THE NAM...GFS AND UKMET.

MODEL TIMING IS ACTUALLY SIMILAR AS THE UPPER LEVEL S/W TROF MOVE
THROUGH THE L/W RIDGE POSN OVER THE PLAINS...BUT TIMING OF ANY
DISTURBANCE THROUGH A RIDGE IS OFTEN PROBLEMATIC.  THE 00Z ECMWF
STICKS WITH THE SLOWER SOLN VIA BUCKLING THE S/W TROF AS IT DIGS IT
INTO THE OHIO AND TN VALLEYS AND ALMOST CLOSING IT OFF AS IT GOES
BY.  THE MORE PROGRESSIVE MODELS KEEP IT AS AN OPEN WAVE AND
ACTUALLY MINOR IT OUT AS IT MOVES IT INTO THE L/W TROF POSN ALONG
THE E COAST.

WENT WITH THE FASTER TIMING THOUGH WITH A HEDGE AT THE TAIL END.
THANKS RNK MRX JKL ILN PBZ LWX FOR COORD ON THESE FCST CHANGES.
HAVE PRECIPITATION NOW COMING IN MIDDAY AND AFTERNOON FRI AND MOVING
THROUGH DURING AND JUST FOLLOWING PEAK HEATING LATE FRI AFTERNOON
AND FRI EVENING.  HAVE A SLOW EXODUS SAT GIVEN THE SLOWER 00Z ECMWF
SOLN.

STRONG TO SEVERE THUNDERSTORMS ALMOST RUN OF THE MILL FOR CONVECTIVE
SEASON COLD FRONTS...THIS SYSTEM LOOKS SIMILAR TO THE NEAR TERM
SYSTEM WITH AN AXIS OF DECENT CAPE....PW AND WIND SHEAR AHEAD OF THE
COLD FRONT.  VALUES ARE EVEN HIGHER OFF THE 06Z NAM12.  AXIS DOES
GET PINCHED OFF AS SYSTEM MOVES E INTO THE EVENING...SO GREATEST
THREAT IS W PORTION OF AREA.  WILL INTRODUCE SLIGHT RISK FOR SEVERE
WEATHER PER SPC SWODY3...WHICH HIGHLIGHTS W PORTION OF CWA.

BLENDED IN ADJMET ON TEMPERATURES EARLY ON AND THEN CONSALL OVER THE
WEEKEND.  NOT MUCH CHANGE THU...BUT FASTER TIMING SPELLS SLIGHTLY
WARMER AND MORE LIMITED FREEZE POTENTIAL THU NT...WARMER FRI AND
SLIGHTLY COOLER FRI NT AND SAT.  TOOK LOWS DOWN A LITTLE SAT NT
UNDER CLEAR SKY BUT...WITH NOT AS DRY NOR QUITE AS COLD AN AIR
MASS...LOOKS LIKE WE MAY BE ABLE TO SKIP THE FREEZE / FROST THING
THIS WEEKEND.  WILL CONTINUE HWO / RWS MENTION FOR THU NT / EARLY
FRI MORNING THOUGH BUT KICK THE CAN ON THE WATCH.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
STILL HAVE A DEGREE OF UNCERTAINTY TO THE EXTENDED...PER
USUAL...RESULTING IN A BLEND COMING FROM HPC IN THE FORECAST GRIDS.
DID ADJUST SOME OF THE SKIES DURING THE EXTENDED PERIOD TO BETTER
MATCH UP WITH THE POPS IN THE FORECAST. OVERALL...LOOKING AT MORE
SEASONAL TEMPERATURES...AND DESPITE A COUPLE OF SYSTEMS IN THE LONG
TERM MODELS...OVERALL PRECIPITATION TO COME IN ON THE LOWER SIDE. DO
HAVE A COUPLE OF NIGHTS TOWARDS THE END OF THE PERIOD WHERE WE MAY
NEED TO BE CAREFUL OF FROST AND FREEZE GIVEN THE TRENDS IN THAT TIME
PERIOD WITH A DEEP TROUGH LIFTING OUT AND THE SKY TRYING TO
CLEAR...BUT AS OF NOW...NOTHING TO BE MENTIONED IN THE HWO OR RWS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND EVENING UNDER
GENERALLY BREEZY CONDITIONS. STRONG TO SEVERE THUNDERSTORMS
HOWEVER WILL BE PROGRESSING NORTH TO SOUTH THIS AFTERNOON
HOWEVER...WITH LARGE HAIL AND DAMAGING WINDS BEING A POSSIBILITY
MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. MVFR AND
IFR VIS WILL BE POSSIBLE WITH STRONGER STORMS. PRECIP SHOULD
QUICKLY COME TO AN END BY 06Z THU WITH DISSIPATING CLOUDS ACROSS
LOWLAND TERMINALS...WITH MVFR CIGS DEVELOPING AT EKN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING OF DIRECT STORM IMPACT ON TERMINALS
AND SUBSEQUENT FLIGHT CONDITIONS MAY VARY. TIMING OF MVFR CIGS AT
EKN MAY VARY ALSO.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    M    M    M    M    L    L    M    M    M    H
EKN CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    H
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
NO IFR CONDITIONS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/50/TAX
NEAR TERM...50/TAX
SHORT TERM...TRM
LONG TERM...DJM
AVIATION...50/TAX
Hazardous weather outlook, Mar 28, 1:37 PM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
237 PM EDT WED MAR 28 2012

OHZ066-067-075-076-083>085-291845-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
237 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY
MORNING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR FRIDAY AFTERNOON.
THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ008-013>019-024>029-033>040-046-047-291845-
JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
237 PM EDT WED MAR 28 2012

...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ003-004-WVZ009-010-291845-
DICKENSON-BUCHANAN-WOOD-PLEASANTS-
237 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON
AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ020-030>032-291845-
DODDRIDGE-LEWIS-HARRISON-TAYLOR-
237 PM EDT WED MAR 28 2012

...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ011-291845-
TYLER-
237 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON
AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101>103-105-OHZ086-087-WVZ005>007-291845-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-
237 PM EDT WED MAR 28 2012

...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR FRIDAY
AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Mar 28, 1:57 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
257 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             ROCK CAVE               38.84N  80.34W
03/28/2012  E1.00 INCH       UPSHUR             WV   POST OFFICE

&&

EVENT NUMBER RLX1200215

LZ
Local storm report, Mar 28, 1:58 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
258 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             FRENCH CREEK            38.83N 80.26W
03/28/2012  U1.00 INCH       UPSHUR             WV   PUBLIC

&&

NNNN
Local storm report, Mar 28, 2:10 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
310 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             MILL CREEK              38.73N  79.97W
03/28/2012  E0.88 INCH       RANDOLPH           WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1200216

LZ
Local storm report, Mar 28, 2:16 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
316 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             HUTTONSVILLE            38.71N  79.98W
03/28/2012  E1.75 INCH       RANDOLPH           WV   LAW ENFORCEMENT

            REPORT FROM HUTTONSVILLE PRISON.

&&

EVENT NUMBER RLX1200217

LZ
Local storm report, Mar 28, 2:20 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
320 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             MILL CREEK              38.73N  79.97W
03/28/2012  E1.00 INCH       RANDOLPH           WV   COUNTY OFFICIAL

            .88 TO 1 IN HAIL IN TOWN CENTER OF MILL CREEK VIA
            RANDOLPH COUNTY WARNING POINT

&&

EVENT NUMBER RLX1200218

LZ
Local storm report, Mar 28, 2:28 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND GST     GREENUP                 38.57N  82.83W
03/28/2012  E65 MPH          GREENUP            KY   EMERGENCY MNGR

&&

EVENT NUMBER RLX1200219

JSH

The radar

The Charleston,WV radar (KRLX), 86 km away, was scanning. The volume nearest the first event began at 19:36 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Lawrence

When
March 28, 2:34 PM EST
Where
Lawrence County, Ironton
Measured
1.25 in hail
Property damage
$5,000
Reported by
Public
Coordinates
38.530, -82.670

Hail, Lawrence

When
March 28, 2:36 PM EST
Where
Lawrence County, 0.83 mi SSE of Coryville
Measured
1 in hail
Reported by
Public
Coordinates
38.519, -82.664

Hail, Lawrence

When
March 28, 3:03 PM EST
Where
Lawrence County, South Pt
Measured
1.25 in hail
Property damage
$5,000
Reported by
Public
Coordinates
38.420, -82.580

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2012Every state in 2012This day in weather historyWarnings in Ohio, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 370780, 370782, 370787.